Girl ‘turned blue, not breathing’ after father gave her heroin, EMT worker says

long_0

EPHRATA, Pa. (WHTM) – A 16-year-old girl nearly died after taking a dose of heroin given to her by her father, authorities said.

At a preliminary hearing Friday, an EMT worker testified that the teen turned blue and was not breathing during the Oct 8 incident. If not for the four doses of Narcan, the EMT testified, the girl would have died.

Upon regaining consciousness, the girl told police that her father, Kerry Lynn Long, supplied her with the heroin.

Long admitted to supplying his daughter with the drugs. He is facing a list of charges, including corruption of minor, aggravated assault, endangering the welfare of children and possession with intent to distribute.

In court, Lancaster city police Detective Heather Halstead said field testing results showed that heroin contained positive levels of fentanyl. Fentanyl, a pain-reliever, is 40 to 50 times stronger than heroin being sold on the street, according to the Drug Enforcement Administration.

Long is in Lancaster County Prison on $1 million bail.

Get breaking news, weather and traffic on the go. Download our News App and our Weather App for your phone and tablet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s